MU Digital Repository
Logo

Meropenem induced hypokalemia

Anuhya, TV and Acharya, Raviraja and Madhyastha, Sharath and Bhat, Ram and Nayak, Veena (2017) Meropenem induced hypokalemia. Journal of Clinical and Diagnostic Research, 11 (8). OD05-OD06. ISSN 0973-709X

[img] PDF
RMS - 00003037.pdf - Published Version
Restricted to Registered users only

Download (54kB) | Request a copy

Abstract

Meropenam, a beta-lactam antibiotic has been used for severe infections of skin, tissue, intra- abdominal and urogenital infections in hospitalized patients. The common adverse effects reported are diarrhoea, vomiting, rashes and hypersensitivity reactions. Here we report two cases of meropenam induced hypokalemia, wherein, meropenam was prescribed for cellulitis and urinary tract infection in the first and second case respectively. Hypokalemia can manifest as muscular weakness, fatigue, muscle cramps, constipation, ileus, flaccid paralysis, hyporeflexia, hypercapnia, tetany, rhabdomyolysis or respiratory failure. Hence, it is necessary to make physicians aware of such an adverse effect which can develop with meropenam.

Item Type: Article
Uncontrolled Keywords: Antibacterial agents; Beta-lactam antibiotics; Hypokalemia; Infections.
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 19 Aug 2017 10:59
Last Modified: 19 Aug 2017 10:59
URI: http://eprints.manipal.edu/id/eprint/149544

Actions (login required)

View Item View Item